Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 206, NWS Raleigh, NC

July 8, 2012Franklin County, Vance County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2012, 6:40 PM EDT for Franklin County, Vance County, Warren County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 6:40 PM EDT (22:40 UTC)
Expired
Jul 8, 2012, 7:15 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Franklin County, NC, Vance County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:45 PM EDTTSTM WND DMG1 Ne Afton, NCTWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

731 
WUUS52 KRAH 082240
SVRRAH
NCC069-181-185-082315-
/O.NEW.KRAH.SV.W.0206.120708T2240Z-120708T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN VANCE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MIDDLEBURG...OR 7 MILES NORTHEAST OF
  HENDERSON...MOVING SOUTHEAST AT 10 MPH. QUARTER SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  AFTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3641 7801 3611 7822 3635 7845 3650 7832
TIME...MOT...LOC 2240Z 307DEG 9KT 3637 7829

$$

WSS
2 follow-up statements
512 
WWUS52 KRAH 082252
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT SUN JUL 8 2012

NCC069-181-185-082315-
/O.CON.KRAH.SV.W.0206.000000T0000Z-120708T2315Z/
FRANKLIN NC-VANCE NC-WARREN NC-
652 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN WARREN...EASTERN VANCE AND NORTH CENTRAL FRANKLIN
COUNTIES...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
MIDDLEBURG...OR 7 MILES WEST OF WARRENTON...MOVING SOUTHEAST AT 10
MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... AFTON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3641 7801 3611 7822 3635 7845 3650 7832
TIME...MOT...LOC 2252Z 307DEG 9KT 3636 7827

$$

WSS
444 
WWUS52 KRAH 082306
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT SUN JUL 8 2012

NCC069-181-185-082315-
/O.EXP.KRAH.SV.W.0206.000000T0000Z-120708T2315Z/
FRANKLIN NC-VANCE NC-WARREN NC-
706 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARREN...EASTERN
VANCE AND NORTH CENTRAL FRANKLIN COUNTIES EXPIRES AT 715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3641 7801 3611 7822 3635 7845 3650 7832
TIME...MOT...LOC 2305Z 307DEG 9KT 3634 7824

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT SUN JUL 8 2012

.SYNOPSIS...
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL HANG ON OVER THE AREA
THROUGH TONIGHT. A FRONT WILL MOVE SOUTHWARD INTO NORTH CAROLINA ON
MONDAY... THEN REMAIN STALLED OVER THE REGION THROUGH MUCH OF THE
UPCOMING WORK WEEK... BRINGING UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM SUNDAY...

WATER VAPOR IMAGERY AND SPC MESOANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE CENTERED OVER NC AND VA. LOWER IN THE ATMOSPHERE...
TEMPERATURES AT 850 MB RANGED BETWEEN 22-23 DEGREES. THE AIRMASS
ACROSS CENTRAL NC WAS DRIER THAN A FEW DAYS AGO BUT HAS BEGUN TO
RECOVER WITH PW VALUES OF 1.5 TO 1.6. THE LATEST SURFACE ANALYSIS
SHOWS A COLD FRONT STRETCHING ACROSS NORTHERN MD WEST ACROSS
NORTHERN WV WITH A BROAD PIEDMONT TROUGH CENTERED OVER CENTRAL VA
AND NC.

CONVECTION HAS BEEN FIRING DURING THE PAST HOUR OR TWO ALONG THE
COLD FRONT IN MD AND WV AND ALONG PORTIONS OF THE HIGHER TERRAIN IN
THE SOUTHERN APPALACHIANS. ISOLATED CONVECTION HAS BEEN DEVELOPING
IN SOUTH CENTRAL VA AND A FEW SHOWERS HAVE TRIED TO DEVELOP IN
CENTRAL NC BUT THEY WERE OVERCOME BY DRYNESS ALOFT AND A CAP AT
AROUND 550 MB.

CONVECTION SHOULD CONTINUE TO DEVELOP ACROSS THE NORTHERN AND
WESTERN PERIMETER OF CENTRAL NC THROUGH MID AFTERNOON WITH THE
STORMS BECOMING MORE NUMEROUS AND MOVING SOUTHEAST INTO PORTIONS OF
THE CWA DURING THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
TO THE NORTH ACROSS VA AND WV IN A REGION OF STRONGER SHEAR AND
BETTER FORCING IN THE VICINITY OF THE FRONT. ACROSS CENTRAL NC THE
AIRMASS IS CHARACTERIZED BY MLCAPE VALUES OF 1500-3000 J/KG WITH THE
GREATEST INSTABILITY IN THE EAST. DRYNESS ALOFT IS NOTED WITH DCAPE
VALUES OF 1700+ J/KG ACROSS NC AND VA. THE WIND FIELD REMAINS RATHER
UNIMPRESSIVE IN CENTRAL NC WITH A SOUTHWESTERLY LOW LEVEL FLOW OF
10-15 KTS CONTRIBUTING TO BULK SHEAR VALUES OF AROUND 10-15KT WHICH
MAY INCREASE TO AROUND 20KTS THIS EVENING. WITH STEEP LOW LEVEL
LAPSE RATES AND THE GIVEN WIND FIELD...EXPECT TO SEE A BROKEN LINE
OR TWO OF CONVECTION MOVING SOUTHEAST FROM VA AND THE NC MOUNTAINS
WITH ADDITIONAL CONVECTIVE DEVELOPMENT ALONG PORTIONS OF COLD
POOL/OUTFLOWS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
DOWNBURST WINDS WITH A MUCH SMALLER THREAT OF LARGE HAIL.

THE FRONT OR THE CONVECTIVELY DRIVEN EFFECTIVE FRONT IS EXPECTED TO
MOVE SOUTH ACROSS VA THIS EVENING AND THEN DRIFT INTO FAR NORTHERN
NC LATE TONIGHT. THE LOW LEVEL FLOW AHEAD OF THE FRONT ASSOCIATED
WITH A NOCTURNAL LOW LEVEL JET STRENGTHENS WITH THE NAM BUFR
SOUNDINGS GENERATING A 30 KT LOW LEVEL JET ACROSS THE SANDHILLS AND
COASTAL PLAIN LATE THIS EVENING OR OVERNIGHT. THIS FEATURED COMBINED
WITH ELEVATED INSTABILITY AND PERHAPS A WELL ORGANIZED COOL POOL
COULD SUSTAIN CONVECTION OVERNIGHT.

AFTER PEAKING IN THE 98-104 RANGE TODAY...TEMPERATURES WILL FALL
INTO THE LOWER TO MID 80S TOWARD MIDNIGHT AND BOTTOM OUT IN THE MID
TO UPPER 70S. LOW TEMPERATURES WILL REMAIN ELEVATED THANKS TO
MIXING ASSOCIATED WITH THE FRONT AND A LACK OF A STRONG PUSH OF
COOLER AIR WITH THE FRONT. -BLAES

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 300 PM SUNDAY...

THE RIDGE ACROSS THE CAROLINAS AND VIRGINIA RETREATS ON MONDAY AND
MONDAY NIGHT AS A BROAD UPPER TROUGH ACROSS THE NORTHEAST DROPS
SOUTH RESULTING IN LOWER HEIGHTS AND COOLER TEMPERATURES ALOFT.
THE COLD FRONT SHOULD BE LOCATED ACROSS NORTHERN NC TO START THE
PERIOD AND WILL SHIFT SOUTHWARD SLIGHTLY BY MONDAY NIGHT...LIKELY
ENHANCED BY CONVECTION AND THUNDERSTORM OUTFLOW. WIDELY SCATTERED
CONVECTION WILL LIKELY BE ONGOING AT THE BEGINNING OF THE PERIOD
WITH THUNDERSTORMS BECOMING MORE NUMEROUS DURING THE AFTERNOON.

THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE ON MONDAY AFTERNOON
WITH MLCAPE VALUES CLIMBING INTO THE 2000-3000 J/KG RANGE IN THE
EAST DURING THE AFTERNOON WITH MLCAPE VALUES RANGING AROUND
1000-2000 J/KG ACROSS THE NORTH AND NORTHWEST. CONVECTIVE COVERAGE
SHOULD BE MUCH GREATER ON MONDAY AND MONDAY NIGHT THAN THE PAST FEW
DAYS GIVEN MODEST MID LEVEL DPVA...UPPER DIVERGENCE IN THE RIGHT
ENTRANCE REGION OF THE 110+ KT JET TO THE NORTH AND THE SURFACE
FRONT. NC IS OUTLOOKED FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
MONDAY AND WITH MODERATE TO STRONG INSTABILITY. BULK SHEAR VALUES OF
15-25 KTS SUGGEST THAN CONVECTION MAY ORGANIZE INTO LINE SEGMENTS
WITH A PRIMARY THREAT OF DAMAGING DOWNBURST WINDS BUT WITH LARGE
HAIL POSSIBLE. CONVECTION NEAR THE FRONT WILL NEED TO BE MONITORED
FOR ENHANCED HELICITY AND ROTATING STORMS. SCATTERED CONVECTION WILL
LIKELY PERSIST OR CONTINUE INTO THE LATE EVENING HOURS AND OVERNIGHT
HOURS MONDAY.

TEMPERATURES WILL BE COOLER ON MONDAY THAN THE PAST SEVERAL DAYS
GIVEN A MUCH GREATER AMOUNT OF CLOUD COVER...SCATTERED PRECIPITATION
AND A COOLER AIR MASS TRICKLING INTO THE REGION. HAVE ADJUSTED MAX
TEMPERATURES UP SLIGHTLY FOR MONDAY...ESPECIALLY IN THE SOUTHEAST
BUT THE EXTENT AND PERSISTENCE OF CLOUD COVER WILL HAVE A LARGE
IMPACT ON TEMPERATURES. DEW POINTS REMAIN ELEVATED ACROSS THE
SOUTHERN COASTAL PLAIN AND SANDHILLS ON MONDAY AND WITH HIGH
TEMPERATURES IN THE 94-98 RANGE...HEAT INDEX VALUES WILL APPROACH
105 DEGREES. HIGHS WILL BE COOLER...IN THE LOWER AND MID 90S ACROSS
THE NORTHERN AND WESTERN PIEDMONT. HAVE COORDINATED WITH ADJACENT
WFOS AND HAVE OPTED TO HOLD OFF ON A HEAT ADVISORY FOR MONDAY AND
LET THE MID SHIFT EXAMINE THE AMOUNT OF CLOUD COVER AND FRONTAL
POSITION TO DETERMINE IF AN ADVISORY IS NEEDED. LOW TEMPERATURES ON
MONDAY NIGHT SHOULD RANGE IN THE LOWER TO MID 70S. -BLAES
&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 240 PM SUNDAY...

HIGH PRESSURE ALOFT REMAINS LOCKED IN OVER THE ROCKIES THROUGH THIS
FORECAST PERIOD. A TROUGH OVER NEW ENGLAND PERSISTS INTO FRIDAY
BEFORE SLIPPING INTO THE WESTERN ATLANTIC. AT THE SURFACE A
NORTHEAST TO SOUTHWEST TROUGH WILL LINGER OVER CENTRAL NORTH
CAROLINA AT LEAST THROUGH THURSDAY MORNING BEFORE SOUTHEAST FLOW
ESTABLISHES ITSELF OVER THE STATE.

LOW LEVEL TRAJECTORIES AHEAD OF THE MID LEVEL TROUGH ORIGINATE OVER
THE GULF OF MEXICO OR THE ATLANTIC FOR THIS ENTIRE FORECAST PERIOD.
THE RESULTANT MOISTURE ADVECTION WILL KEEP PRECIPITABLE WATERS
ABNORMALLY HIGH... ABOUT 33 PERCENT ABOVE NORMAL THROUGH FRIDAY
NIGHT OR EARLY SATURDAY MORNING. RAIN CHANCES WELL ABOVE CLIMATOLOGY
WITH AFTERNOON TEMPERATURES NEAR TO A BIT BELOW NORMAL.

LIKELY AFTERNOON RAIN CHANCES TUESDAY THROUGH THURSDAY... WITH
CHANCES BEGINNING TO DECLINE FRIDAY WITH THE EXPECTED DISSIPATION OF
THE SURFACE TROUGH... AND SLIPPING TO LOW CHANCE FOR SATURDAY AND
SUNDAY AS ATMOSPHERIC MOISTURE BEGINS TO FALL TOWARD CLIMATOLOGY.

SEVERE WEATHER SHOULD BE ISOLATED TO ABSENT THROUGH THURSDAY IN THIS
HIGH MOISTURE... WEAK WIND ENVIRONMENT. NO CONFIDENCE IN ATTEMPTING
TO FORECAST DAY TO DAY RAINFALL AMOUNTS OTHER THAN TO SLIGHTLY FAVOR
THE SOUTHEAST... WHERE AFTERNOON SURFACE DEWPOINTS AND TEMPERATURES
WILL BE HIGHER IN GENERAL... AND THE BEST CHANCE TO REMAIN EAST OF
THE SURFACE TROUGH IS EXPECTED. HPC FIVE DAY PRECIPITATION OUTLOOK
SUNDAY THROUGH FRIDAY ADVERTISES WIDESPREAD FOUR TO FIVE INCHES OF
RAIN FOR THAT PERIOD FOR CENTRAL NORTH CAROLINA... AND THIS IS
REASONABLE.

AFTERNOON TEMPERATURES IN THE 80S THROUGH THIS PERIOD... BUT THERE
WILL CERTAINLY BE SOME LOCATIONS THROUGH THURSDAY THAT FAIL TO BREAK
80 IF THE RAINFALL IS WIDESPREAD ENOUGH AND EARLY IN THE DAY.
OVERNIGHT LOW TEMPERATURES 66 TO 71.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 155 PM SUNDAY...

VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE TAF PERIOD
ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...
ESPECIALLY ACROSS NORTHERN AND NORTHWESTERN PORTIONS OF CENTRAL NC.
A COLD FRONT ACROSS MD AND WV WILL DROP SOUTH AND THUNDERSTORMS
ASSOCIATED WITH THIS FEATURE AND DEVELOPING ACROSS THE MOUNTAINS
WILL LIKELY MOVE SOUTHEAST AND COULD IMPACT CENTRAL NC LATE THIS
AFTERNOON AND EVENING. THE GREATEST CHANCE OF CONVECTION WILL BE
ACROSS KGSO/KINT INITIALLY AND THEN INCREASE AT KRDU/KRWI. GENERALLY
FAIR WEATHER IS EXPECTED MIDNIGHT WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS POSSIBLE ON MONDAY AFTERNOON.

OUTLOOK...
A COLD FRONT AND A BROAD UPPER TROUGH WILL STALL OVER THE REGION
THIS WEEK. THIS WILL RESULT IN AN UNSETTLED WEATHER PATTERN THAT
WILL FEATURE OCCASIONAL SHOWERS AND THUNDERSTORMS. ADVERSE AVIATION
CONDITIONS INCLUDING LOW CIGS...OCCASIONALLY REDUCED VSBYS AND
CONVECTION SHOULD BE EXPECTED PART/MUCH OF THE PERIOD. -BLAES

&&

.CLIMATE...
HIGH TEMPERATURE RECORDS AND YEAR RECORDS LAST SET.

RALEIGH-DURHAM...
07/08   103    1977

GREENSBORO...
07/08   102    1977

FAYETTEVILLE...
07/08   102    1977

AT 106 PM TODAY...THE TEMPERATURE AT THE RALEIGH-DURHAM
INTERNATIONAL AIRPORT REACHED 101 DEGREES. TODAY MARKS THE 6TH
CONSECUTIVE DAY OF 100 DEGREES MORE AND SETS A NEW RECORD. THE
PREVIOUS RECORD WAS 5 CONSECUTIVE DAYS SET LAST SUMMER FROM JULY
24-30 2011.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...SMITH
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...99
AVIATION...BLAES
CLIMATE...RAH
Hazardous weather outlook, Jul 8, 3:54 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT SUN JUL 8 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-092000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
354 PM EDT SUN JUL 8 2012

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

A FEW STRONG TO SEVERE THUNDERSTORMS BE POSSIBLE THIS EVENING.
THE MAIN SEVERE WEATHER THREAT WITH ANY STORMS WILL BE DAMAGING
DOWNBURST WIND GUSTS AND WITH A LESSER THREAT OF HAIL UP TO THE
SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL SETTLE INTO THE AREA ON MONDAY... THEN PERSIST
OVER CENTRAL NC THROUGH MUCH OF THE WORK WEEK. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ON MONDAY... WITH A PRIMARY THREAT OF
DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. IN ADDITION... THE
FREQUENCY AND DURATION OF SHOWERS AND STORMS WILL RESULT IN A
THREAT OF HEAVY AND POTENTIALLY FLOODING RAINFALL THROUGHOUT THE
UPCOMING WEEK.

BLAES

In the hours before

Special weather statement, Jul 8, 3:28 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT SUN JUL 8 2012

NCZ073>075-083-084-082030-
ANSON-MONTGOMERY-MOORE-RICHMOND-STANLY-
328 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 430 PM EDT...

AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEKIN...OR ABOUT 11 MILES SOUTH OF TROY...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COVINGTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3493 8031 3497 8031 3521 8029 3541 7967
      3511 7955 3489 8031 3492 8032
TIME...MOT...LOC 1928Z 305DEG 2KT 3522 7983

ELLIS
Special weather statement, Jul 8, 4:38 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT SUN JUL 8 2012

NCZ024-025-082130-
DURHAM-ORANGE-
438 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF ORANGE AND
DURHAM COUNTIES THROUGH 530 PM EDT...

AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCHLEY...OR ABOUT 5 MILES NORTH OF HILLSBOROUGH...MOVING SOUTHEAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SCHLEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3624 7915 3624 7904 3621 7882 3590 7896
      3610 7926 3612 7926 3625 7918 3625 7916
TIME...MOT...LOC 2038Z 295DEG 10KT 3614 7912

WSS
Special weather statement, Jul 8, 4:38 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT SUN JUL 8 2012

NCZ083-084-082145-
ANSON-RICHMOND-
438 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 545 PM EDT...

AT 438 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ANSONVILLE...OR ABOUT 8 MILES NORTHWEST OF WADESBORO...MOVING
SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POLKTON...WADESBORO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3519 8028 3521 8026 3515 8022 3517 8020
      3515 8016 3519 8011 3514 8007 3513 8002
      3518 7986 3518 7968 3516 7962 3513 7958
      3506 7957 3504 7946 3499 7958 3491 7956
      3485 7963 3482 7962 3480 7984 3481 8032
TIME...MOT...LOC 2038Z 326DEG 5KT 3507 8015

ELLIS
Special weather statement, Jul 8, 6:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT SUN JUL 8 2012

NCZ021-022-038-082315-
DAVIDSON-FORSYTH-GUILFORD-
628 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF
GUILFORD...FORSYTH AND DAVIDSON COUNTIES THROUGH 715 PM EDT...

AT 627 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SEDGE GARDEN...OR ABOUT 8 MILES EAST OF WINSTON-SALEM...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KERNERSVILLE...
COLFAX...HIGH POINT...JAMESTOWN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 193 AND 217.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 120.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3619 8020 3619 7971 3591 7993 3592 8000
      3602 8026
TIME...MOT...LOC 2227Z 285DEG 12KT 3608 8012

WSS
Special weather statement, Jul 8, 6:32 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
632 PM EDT SUN JUL 8 2012

NCZ009-010-026-082315-
FRANKLIN-VANCE-WARREN-
632 PM EDT SUN JUL 8 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS SECTIONS OF WARREN...VANCE
AND EXTREME NORTHERN FRANKLIN COUNTIES THROUGH 715 PM EDT...

AT 632 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIDDLEBURG...OR ABOUT 7 MILES WEST OF WARRENTON...MOVING EAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AFTON...AND...
NORLINA...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 215 AND 226.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3646 7806 3619 7816 3632 7841 3650 7837
TIME...MOT...LOC 2232Z 280DEG 9KT 3639 7828

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:28 PM EDTSpecial Weather StatementRAHAnson, Montgomery62 min
Jul 8, 4:38 PM EDTSpecial Weather StatementRAHOrange52 min
Jul 8, 4:46 PM EDTSevere Thunderstorm WarningRAHAnson28 min
Jul 8, 4:57 PM EDTAreal Flood AdvisoryRAHAnson54 min
Jul 8, 6:28 PM EDTSpecial Weather StatementRAHGuilford47 min
Jul 8, 6:32 PM EDTSpecial Weather StatementRAHWarren43 min
Jul 8, 7:19 PM EDTSpecial Weather StatementRAHWarren56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.